Home

Tvp19 11omslag kijk verder

Tijdschrift voor Psychiatrie 60 (2018) 12, 848 - 851

Klinische Praktijk

The syndrome of inappropriate diuretic hormone secretion (SIADH) ending lethal during the use of paliperidon and lamotrigine

M.A.H. Monden, L.P. van der Vorst, H.J.M. Martens, A. van der Wolk

Hyponatremia, as a result of the syndrome of inappropriate antidiuretic hormone secretion (siadh), is well known with the use of nearly all antipsychotics and mood stabilizers. The first symptoms are atypical and are not always mentioned by the patient. However, not recognising the syndrome in due time can be lethal. We describe a 35-year-old woman who died due to lack of recognition of siadh. The patient, who had a bipolar disorder and was for a long time on a paliperidone depot, developed complaints of nausea, vomiting and thirst after lamotrigine was prescribed. A few days after increasing the dose, she died; no evidence was found of suicide. The siadh was probably triggered by the use of lamotrigine and paliperidone. Paying sufficient attention to the symptoms that may cause this syndrome, as well as their early recognition, could save lives.

keywords lamotrigine, paliperidone